Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 24, 2021, 9:09 PM EDT for Carroll County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 9:09 PM EDT (01:09 UTC)
- Expired
- Oct 24, 2021, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 50
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
136
WWUS83 KIND 250109
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
909 PM EDT Sun Oct 24 2021
INZ021-250145-
Carroll IN-
909 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Carroll County
through 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm over
Delphi, or 11 miles south of Monticello, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Carroll County,
including the following locations... Camden, Flora and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4055 8637
4051 8669 4056 8670 4056 8677 4066 8677
4066 8676 4067 8674 4068 8674 4068 8676
4069 8675 4070 8676 4072 8675 4074 8675
TIME...MOT...LOC 0109Z 251DEG 45KT 4059 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 24, 7:07 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 24, 7:07 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 707 PM EDT Sun Oct 24 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 637 PM EDT Sun Oct 24 2021 The warm front associated with a surface low currently over Kansas continues to push northward through central Indiana this morning. As a result, widespread showers with isolated embedded thunderstorms continue per current radar mosaic. However, dry air is aggressively filtering in behind the warm front, which could further the destabilization this afternoon for potential severe thunderstorms this evening. Did up temperatures a few degrees over the southwest counties as a result. Currently, temperatures across the area are generally in the mid 50s with some upper 40s over the northern counties ahead of the warm front. Updated grids have been sent. && .Short Term...(This evening through Monday night) Issued at 309 PM EDT Sun Oct 24 2021 This Evening/Tonight... Scattered showers with isolated embedded thunderstorms continue to drift across central Indiana at this time with the heaviest rainfall near the warm front over the northern counties. So far, rainfall amounts have generally been in the 0.50 to 1 inch range, keeping the flood threat to a minimum. Nonetheless, activity continues to redevelop upstream with only the southern counties in a lull at this time and the bulk of the drier air over the Lower Missouri and Tennessee Valleys. So, the best destabilization ahead of the approaching system will be over that southwest quadrant where MLCAPE values will try to climb into the 500-700 J/kg range. Meanwhile, effective bulk shear remains impressive in the 45-50 kt range. So, when the closed upper low pushes the cold front into the forecast area this evening/early tonight, there will be a severe weather threat. Anticipate the best chances for severe during the Mon 03-09Z time frame as the LLJ is now expected to intensify to 65 to 70 kts. After that, activity should quickly taper off from west to east per latest HRRR. The best chances for lingering showers and thunderstorms will be over the eastern counties through daybreak Monday. Monday/Monday Night...Dry slot is progged to enter central Indiana around Mon 12Z with residual rain showers moving through late Monday morning/afternoon with trailing upper low. All rain should be out of the area by Monday evening with just a patchy fog threat for Monday night. Temperatures, trended slightly lower than guidance tonight and tomorrow with CAA behind aforementioned front and lingering rain showers. Stronger radiational cooling Monday night will necessitate an even larger dip into the low 40s. && .Long Term...(Tuesday through Sunday) Issued at 309 PM EDT Sun Oct 24 2021 Tuesday will be a dry day with surface high pressure building in and with an upper ridge approaching from the west. Models try to clear things out pretty quick, but will have to see if clearing waits until the ridge axis passes as we're getting to that time of year where lower clouds like to stick around. If clearing occurs, some higher clouds will return later Tuesday night as the next system approaches. Will continue to monitor for the possibility of fog Tuesday night, but increasing clouds may inhibit it. The upper ridge will keep Wednesday dry, but then an upper level low will move into the area and bring some rain for Wednesday night, Thursday and Friday. It's looking like the low will be slow to exit, so will continue some PoPs into Saturday. As the low exits to the east on Sunday, upper ridging will briefly build in for Sunday bringing a dry day. High temperatures through the period will generally be in the upper 50s to middle 60s. Low temperatures will be in the 40s for the most part. If enough clearing occurs Tuesday night, some areas could see lows in the 30s. && .Aviation...(00Z TAF Issuance) Issued at 706 PM EDT Sun Oct 24 2021 IMPACTS: - KLAF will see MVFR and worse ceilings through most or all of the TAF period. The other TAF sites will start off VFR. Conditions there will deteriorate to MVFR and worse in convection after 04z-06z. - Gusty pre-frontal winds 180-200 degrees and gusts to near 30 knots. Winds will shift to west and northwest behind the front. Could see severe gusts mainly at KHUF 04z-06z as the pre-frontal squall line moves through. - Low level wind shear possible at all but LAF into the overnight. DISCUSSION: A warm front will lift slowly north but stay south of KLAF. Meanwhile, associated cold front will sweep southeast across the terminals tonight accompanied but widespread strong to severe convection overnight. South winds ahead of the cold front will gust to near 30 knots. Behind the front, winds will shift to the southwest and northwest on Monday and remain gusty. Low level wind shear is possible through the night as a 40 knot low level jet will be overhead. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for INZ021-028>031-035-036- 043-044. && Update...MK Short Term...TDUD Long Term...CDUD Aviation...MK
Hazardous weather outlook, Oct 24, 4:00 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 400 PM EDT Sun Oct 24 2021 INZ021-028>031-035>049-051>057-060>065-067>072-252000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 400 PM EDT Sun Oct 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Heavy rain is still possible through tonight, especially over parts of north central Indiana where a flood watch is in effect. A line of thunderstorms is expected late this evening and into tonight. A few of these could be strong or severe. Damaging winds will be the primary severe hazard but large hail and a few tornadoes are possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog are possible Tuesday and Wednesday mornings. Some fog could be dense. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening/early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 24, 9:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
909 PM EDT Sun Oct 24 2021
INZ021-250145-
Carroll IN-
909 PM EDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of Carroll County
through 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm over
Delphi, or 11 miles south of Monticello, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Carroll County,
including the following locations... Camden, Flora and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4055 8637
4051 8669 4056 8670 4056 8677 4066 8677
4066 8676 4067 8674 4068 8674 4068 8676
4069 8675 4070 8676 4072 8675 4074 8675
TIME...MOT...LOC 0109Z 251DEG 45KT 4059 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:38 PM EDT | River Flood Warning | IND | Delaware, Randolph | 37 hr |
| Oct 25, 12:49 AM EDT | Special Weather Statement | IND | Morgan | 26 min |
| Oct 25, 1:05 AM EDT | Special Weather Statement | IND | Greene, Hendricks, Owen, Putnam | 25 min |
| Oct 25, 5:51 AM EDT | River Flood Warning | IND | Hamilton, Madison | 54 hr |
| Oct 25, 5:58 AM EDT | River Flood Warning | IND | Delaware, Madison | 41 hr |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 10 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 11 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Oct 25, 6:54 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Marion, Morgan | 71 hr |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 68 hr |
| Oct 25, 10:41 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 67 hr |
| Oct 25, 12:37 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| Oct 25, 12:37 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.